MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 04/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: collamer® ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a cc4204a +21.00 diopter collamer single piece lens in the patient's left eye.The lens tore on insertion into the eye.There was a capsule tear and a vitrectomy was performed.The lens was removed and a 3-piece staar lens was implanted.Cause of lens tear and capsule tear is unknown.
 
Additional Manufacturer Narrative
Event problem and evaluation codes: result code(s): (operational problem) : visual inspection of the returned product found the lens torn into two pieces, from one haptic through the optic to the other haptic.There was a piece missing.The lens was returned in liquid.(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5661777
Report Number2023826-2016-00608
Device Sequence Number250133
Product Code HQL
UDI-Device Identifier00841542102414
UDI-Public(01)00841542102414(17)180228
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2018
Device Model NumberCC4204A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/17/2016
Supplement Report FDA Received Date10/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR